Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 83, NWS Little Rock, AR

April 29, 2016Clark County, Pike County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 29, 2016, 11:51 PM CDT for Clark County, Pike County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2016, 11:51 PM CDT (04:51 UTC)
Expired
Apr 30, 2016, 12:45 AM CDT
In force
54 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, AR, Pike County, AR

The radar

The Little Rock radar (KLZK), 133 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 4.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 455 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
455 m²/s²
0-3 km storm-relative helicity
577 m²/s²
Significant tornado parameter
2.9
Supercell composite
11.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:34 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 29, 10:34 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1034 PM CDT FRI APR 29 2016

.UPDATE...

UPDATED THE FORECAST TO REFLECT A LESSENING SEVERE THREAT AND
REMOVAL OF TORNADO WATCH ACROSS SOUTHERN ARKANSAS. WHILE A SEVERE
THUNDERSTORM OR TWO IS NOT OUT OF THE QUESTION ACROSS SOUTHERN AND
SOUTHWESTERN ARKANSAS OVERNIGHT THE GOING THOUGHT IS THAT
PROLONGED PERIODS OF HEAVY RAINS HAVE LIKELY STABILIZED THINGS
ENOUGH THAT SEVERE STORMS...ESPECIALLY TORNADIC STORMS...WILL BE
LESS OF A CONCERN ACROSS OUR FORECAST AREA. WILL CONTINUE TO
MONITOR THE SOUTHWESTERN COUNTIES AS THAT WOULD BE THE MOST LIKELY
PLACE FOR ANY SEVERE STORMS.

&&

.PREV DISCUSSION... /ISSUED 815 PM CDT FRI APR 29 2016/

DISCUSSION...

OVERALL TRENDS ARE AS EXPECTED. ISOLATED SEVERE STORMS HAVE BEEN
SEEN TODAY...WHILE THIS EVENING AND TONIGHT...ADDITIONAL RAIN WITH
THUNDER IS EXPECTED. MAIN CONCERN INITIALLY IS THE THREAT OF FLASH
FLOODING...ESPECIALLY OVER SW AR WHERE 2 TO 4 INCHES OF RAIN WITH
ISOLATED HIGHER AMOUNTS HAVE FALLEN. CURRENTLY THE UPPER LOW
PRESSURE WAS OVER THE WESTERN PLAINS...AS UPPER ENERGY MOVES
EASTWARD INTO AR AND DEVELOPING THE STORMS. THE FRONTAL BOUNDARY HAS
DRIFTED A BIT SOUTH...KEEPING THE WARMEST AND MORE MOIST AIR OVER N
LA. RAIN AND THUNDERSTORMS WITH AREAS OF HEAVY RAIN...WILL CONTINUE
TONIGHT AND FORECAST INDICATES THIS. SEVERE STORM THREAT WILL ALSO
REMAIN OVER PARTS OF AR...WHILE THE SW WOULD HAVE THE GREATEST
THREAT. WILL FINE TUNE ELEMENTS AS THE EVENING GOES...BUT AT THIS
TIME NO SIGNIFICANT CHANGES PLANNED. (59)

PREV DISCUSSION... /ISSUED 605 PM CDT FRI APR 29 2016/

AVIATION...

AREAS OF MVFR AND SCATTERED IFR FLIGHT CONDITIONS WILL MAINLY BE
SEEN THIS EVENING AND OVERNIGHT. A WARM FRONT AND UPPER LEVEL SHORT
WAVE WILL MOVE ACROSS AR AND DEVELOP SCATTERED TO A TIME NUMEROUS
SHOWERS AND THUNDERSTORMS. AREAS OF FOG...WILL ALSO BE ACROSS AR.
AREAS OF HEAVY RAIN AS WELL AS STRONG TO ISOLATED SEVERE STORMS WILL
BE POSSIBLE THIS EVENING AND OVERNIGHT. WINDS WILL BE SE TO SW AT 5
TO 15 MPH THIS EVENING AND OVERNIGHT. (59)

PREV DISCUSSION... /ISSUED 333 PM CDT FRI APR 29 2016/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
AN UPPER LOW PRESSURE SYSTEM CONTINUES OVER THE ROCKIES WITH AN
UPPER RIDGE OVER THE SOUTHEAST U.S. THIS RIDGE IS BLOCKING THE UPPER
LOW FROM MOVING EAST. SATURDAY AND SUNDAY THE UPPER LOW WILL SLOWLY
MOVE INTO THE NORTHERN PLAINS.

MOISTURE WILL CONTINUE TO STREAM OVER THE WARM FRONT AND SHOWERS AND
THUNDERSTORMS WILL BECOME MORE WIDESPREAD TONIGHT. SHOWERS AND
THUNDERSTORMS WILL BE NUMEROUS AGAIN OVERNIGHT. SURFACE LOW PRESSURE
WILL BRING A COLD FRONT THROUGH ARKANSAS ON SATURDAY. THUNDERSTORMS
WILL BE ASSOCIATED WITH THIS FRONT AS WELL...WITH THE FRONT EXITING
THE EAST PART OF THE STATE SUNDAY MORNING. ONE TO THREE INCHES OF
RAIN IS EXPECTED OVER THE CENTRAL AND SOUTHERN SECTIONS THROUGH
SATURDAY. THE FLASH FLOOD WATCH HAS BEEN EXTENDED INTO SATURDAY
EVENING.

LONG TERM...MONDAY THROUGH FRIDAY NIGHT

AS WE MOVE THROUGH THE WEEK WE WILL BE TRANSITIONING TO NORTHWESTERLY
FLOW. THIS WILL DRIVE A WEAK FRONT INTO THE REGION BY WEDNESDAY. WITH
LITTLE MOISTURE IN PLACE AHEAD OF THE BOUNDARY...NOT MUCH IN THE WAY
OF RAIN CHANCES AT THIS TIME. NEXT BETTER CHANCE OF PRECIPITATION
WILL BE IN THE LATTER PART OF THE LONG TERM WITH A FRONT SLOWING DOWN
AS IT APPROACHES HEADING INTO THE WEEKEND. TEMPERATURES TO A FEW
DEGREES ABOVE NORMAL THROUGH THE WEEK.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT-HOT
SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-
PIKE-POLK-PRAIRIE-PULASKI-SALINE-SCOTT-YELL.

&&

64
Hazardous weather outlook, Apr 29, 6:45 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CDT FRI APR 29 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301015-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
645 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

A STORM SYSTEM KICKING OUT OF THE ROCKIES WILL BRING SEVERE WEATHER
AND FLASH FLOODING TO THE AREA TONIGHT. STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING WITH ANOTHER ROUND
LIKELY LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. LARGE HAIL
AND STRONG GUSTY WINDS WILL BE THE PRIMARY CONCERN WITH THESE STORMS
BUT THE TORNADO THREAT CAN NOT BE DISCOUNTED ENTIRELY.

IN ADDITION TO THE STRONG STORMS...FLASH FLOODING WILL ALSO BE A
POSSIBILITY. A LARGE AREA OF SOUTHERN AND CENTRAL ARKANSAS HAS
ALREADY EXPERIENCED IN EXCESS OF 2 TO 4 INCHES OF RAIN FROM EARLIER
TODAY. ADDITIONAL HEAVY RAIN IS EXPECTED OVER THIS AREA TONIGHT WITH
SEVERAL MORE INCHES EXPECTED LEADING TO ADDITIONAL FLASH FLOODING.
AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST SOUTHERN AND
CENTRAL ARKANSAS THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL BE ONGOING TO START THE DAY
SATURDAY...PUSHING EAST ACROSS THE STATE WITH TIME. THE MAIN
AREA TO WATCH FOR ANY STRONG TO SEVERE STORM WILL BE IN EASTERN
AND SOUTHEASTERN ARKANSAS AS A RESULT. LARGE HAIL IS EXPECTED TO
BE THE PRIMARY THREAT AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

56

In the hours before

Special weather statement, Apr 29, 6:06 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
606 PM CDT FRI APR 29 2016

ARZ053-054-062-292345-
HOT SPRING AR-DALLAS AR-CLARK AR-
606 PM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS...EASTERN CLARK
AND EASTERN HOT SPRING COUNTIES UNTIL 645 PM CDT...

AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GUM SPRINGS IN CLARK
COUNTY TO NEAR GURDON TO NEAR WHELEN SPRINGS...AND MOVING NORTHEAST
AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ARKADELPHIA...         MALVERN...             GURDON...
ROCKPORT...            CADDO VALLEY...        SPARKMAN...
PERLA...               GUM SPRINGS IN CLARK...
RICHWOODS...
DONALDSON...           FRIENDSHIP...          MAGNET COVE...
CENTRAL...             WILLOW...              VADEN...
SOCIAL HILL...         MANNING...             PINE GROVE...
JOAN...                OUACHITA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
ARKANSAS.

LAT...LON 3379 9306 3378 9308 3387 9312 3406 9324
      3448 9286 3433 9271 3391 9268 3382 9291
      3382 9293 3380 9294 3377 9303
TIME...MOT...LOC 2306Z 216DEG 29KT 3406 9316 3393 9308 3380 9307

57
Local storm report, Apr 29, 11:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      MENA                    34.59N  94.24W
04/29/2016                   POLK               AR   LAW ENFORCEMENT

            WATER REPORTED OVER HIGHWAY 71

&&

EVENT NUMBER LZK1600011

CED
Local storm report, Apr 29, 11:18 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      ARKADELPHIA             34.12N  93.05W
04/29/2016                   CLARK              AR   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS FLOODED.

&&

EVENT NUMBER LZK1600012

CED
Local storm report, Apr 29, 11:19 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      MT IDA                  34.55N  93.63W
04/29/2016                   MONTGOMERY         AR   LAW ENFORCEMENT

            SEVERAL COUNTY ROADS FLOODED.

&&

EVENT NUMBER LZK1600013

CED

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:15 PM CDTRiver Flood WarningLZKClark, Hot Spring3 days
Apr 29, 9:23 PM CDTFlash Flood WarningLZKClark, Montgomery, Pike, Polk3 hr
Apr 29, 9:32 PM CDTFlash Flood WarningLZKHot Spring6 hr
Apr 29, 11:14 PM CDTSevere Thunderstorm WarningLZKPike46 min
Apr 30, 12:10 AM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk4 hr
Apr 30, 1:23 AM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita52 min
Apr 30, 3:47 AM CDTFlash Flood WarningLZKHot Spring8 hr
Apr 30, 4:28 AM CDTRiver Flood WarningLZKYell58 hr
Apr 30, 9:23 AM CDTRiver Flood WarningLZKPerry59 hr
Apr 30, 10:06 AM CDTRiver Flood WarningLZKWhite, Woodruff8 days
Apr 30, 10:07 AM CDTRiver Flood WarningLZKJackson, Woodruff11 days
Apr 30, 10:26 AM CDTRiver Flood WarningLZKClark, Nevada, Ouachita3 days
Apr 30, 12:12 PM CDTFlash Flood WarningLZKHot Spring4 hr
Apr 30, 4:45 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion45 min
Apr 30, 5:42 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion48 min
Apr 30, 5:49 PM CDTSevere Thunderstorm WarningLZKPope, Yell31 min
Apr 30, 6:01 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion29 min
Apr 30, 6:14 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard46 min
Apr 30, 6:52 PM CDTSevere Thunderstorm WarningLZKConway, Pope38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.